Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 52, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 2, 2001, 8:20 PM CDT for Crosby County, Garza County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 2, 2001, 8:20 PM CDT (01:20 UTC)
- Expired
- May 2, 2001, 9:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Crosby County, TX, Garza County, TX
The radar
The Lubbock radar (KLBB), 43 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 2896 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 030120 SVRLBB TXC107-169-030200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 820 PM CDT WED MAY 2 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CROSBY COUNTY IN NORTHWEST TEXAS NORTHERN GARZA COUNTY IN NORTHWEST TEXAS * UNTIL 900 PM CDT * AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF CAPROCK...OR ABOUT 12 MILES EAST OF SLATON...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... CAPROCK AND SOUTHLAND... RALLS AND CROSBYTON... HAIL UP TO HALF DOLLAR SIZE HAS BEEN REPORTED WITH THIS STORM. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHERW...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 4 2 6 0. LAT...LON 3333 10157 3324 10142 3358 10114 3372 10146
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 7:39 PM CDT, 41 minutes earlier.
Area forecast discussion, May 2, 7:39 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 635 PM CDT WED MAY 2 2001 THE 0Z MESO ANALYSIS SHOWED THE SURFACE FRONT EXTENDING NORTH OF CDS SOUTHWEST TO NORTH OF LBB WEST TO SOUTH OF CVS. A SURFACE TROF/DRYLINE EXTENDS FROM THE FRONT SOUTH OF PLAINVIEW SOUTH EAST OF LBB TO EAST OF MAF. THUNDERSTORM ACTIVITY HAS INCREASED IN AREAL COVERAGE OVER THE LOW ROLLING PLAINS AND SOUTHEAST TX PNHDL. I WILL INCREASE FIRST PERIOD POPS OVER THE EASTERN ZONES. ISENTROPIC LIFT NORTH OF FRONT HAS PRODUCED SCATTERED SHOWERS OVER EASTERN NM...THE NORTHWEST SOUTH PLAINS AND SOUTHWEST TX PNHDL. I WILL INCREASE POPS OVER THE NORTHWEST SOUTH PLAINS AND THE SOUTHERN TX PNHDL. THE FRONT SHOULD REMAIN STATIONARY AND THEN BEGIN TO MOVE NORTH AS A WARM FRONT LATE TONIGHT AS A SFC/850MB LOW DEVELOPS OVER EASTERN NM. .LUB...NONE. 20
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:27 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 48 min |
| May 2, 7:30 PM CDT | Tornado Warning | LUB | Childress | 45 min |
| May 2, 7:47 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 43 min |
| May 2, 8:24 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 51 min |
| May 3, 1:36 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 39 min |
| May 3, 2:15 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 30 min |
| May 3, 2:38 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 52 min |
| May 3, 3:30 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 45 min |
| May 3, 4:16 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran | 44 min |
| May 3, 4:56 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran | 49 min |
| May 3, 5:11 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 49 min |
| May 3, 5:18 PM CDT | Tornado Warning | LUB | Cochran | 27 min |
| May 3, 5:43 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 32 min |
| May 3, 5:46 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran | 44 min |
| May 3, 5:59 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 46 min |
| May 3, 6:02 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 43 min |
| May 3, 6:20 PM CDT | Flash Flood Warning | LUB | Cochran | 3 hr |
| May 3, 6:27 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran | 48 min |
| May 3, 6:44 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 46 min |
| May 3, 6:47 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 28 min |
| May 3, 6:50 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 40 min |
| May 3, 6:57 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.